Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 155, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Jun 9, 2011, 5:28 PM CDT for Jackson County, Alabama. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2011, 5:28 PM CDT (22:28 UTC)
- Expired
- Jun 9, 2011, 6:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
County Jackson County, AL
The radar
The Northeast Alabama radar (KHTX), 42 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2852 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 980 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
237
WUUS54 KHUN 092228
SVRHUN
ALC071-092300-
/O.NEW.KHUN.SV.W.0155.110609T2228Z-110609T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
528 PM CDT THU JUN 9 2011
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN JACKSON COUNTY IN NORTHEAST ALABAMA...
* UNTIL 600 PM CDT
* AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LONG ISLAND AND
BRIDGEPORT...AND MOVING SOUTHEAST AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
HIGDON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3485 8561 3482 8563 3481 8563 3479 8564
3480 8565 3499 8576 3500 8561 3499 8560
3487 8558
TIME...MOT...LOC 2228Z 333DEG 5KT 3495 8566
$$
RSB2 follow-up statements
628
WWUS54 KHUN 092242
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
542 PM CDT THU JUN 9 2011
ALC071-092300-
/O.CON.KHUN.SV.W.0155.000000T0000Z-110609T2300Z/
JACKSON AL-
542 PM CDT THU JUN 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHEASTERN JACKSON COUNTY...
AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LONG ISLAND AND
BRIDGEPORT...MOVING SOUTHEAST AT 5 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HIGDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3499 8561 3499 8560 3487 8558 3485 8561
3483 8562 3482 8566 3499 8575
TIME...MOT...LOC 2242Z 335DEG 3KT 3495 8566
$$
RSB725
WWUS54 KHUN 092255
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
555 PM CDT THU JUN 9 2011
ALC071-092305-
/O.EXP.KHUN.SV.W.0155.000000T0000Z-110609T2300Z/
JACKSON AL-
555 PM CDT THU JUN 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JACKSON COUNTY
EXPIRES AT 600 PM CDT...
WEATHER SERVICE DOPPLER RADAR INDICATES THE THUNDERSTORM THAT
PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE
THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
HEAVY RAIN...SMALL HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING ARE
STILL POSSIBLE FROM THIS THUNDERSTORM. STAY INDOORS UNTIL THE STORM
HAS PASSED.
LAT...LON 3499 8561 3499 8560 3487 8558 3485 8561
3483 8562 3482 8566 3499 8575
TIME...MOT...LOC 2255Z 335DEG 3KT 3494 8565
$$
RSBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:34 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 9, 3:34 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 334 PM CDT THU JUN 9 2011 .DISCUSSION... NOT MUCH HAS CHANGED IN THE OVERALL PATTERN OVER THE EASTERN HALF OF THE CONUS OVER THE PAST COUPLE OF DAYS. DUE TO THE SLOW BREAK DOWN OF THE HIGH PRESSURE CENTER THAT HAS DOMINATED THE SOUTHEAST...WE HAVE HAD ANOTHER REPEAT OF AFTERNOON CONVECTION ACROSS THE APPALACHIANS AND NEAR THE GULF COAST. EACH DAY FOR THE PAST SEVERAL DAYS THE COVERAGE AND WESTERN EXTENT OF THE APPALACHIAN CONVECTION HAS INCREASED...THEREFORE IT IS EXPECTED THAT ISOLATED TSRA WILL AGAIN IMPACT THE CWA THIS AFTERNOON AND EVENING. THIS TREND OF AFTERNOON AND EVENING CONVECTIVE DEVELOPMENT WILL CONTINUE OVER THE NEXT SEVERAL DAYS. THEN A SLIGHT CHANGE IN THE MID LEVELS IS ON TAP FOR THE WEEKEND. MODELS INDICATE A MID LEVEL SHORTWAVE ASSOCIATED WITH A WEAK TROF THAT WILL WORK ACROSS THE ZONAL FLOW AND SLOWLY AMPLIFY AS THE TROF APPROACHES THE ATLANTIC. FOR THE TN VALLEY...THIS TRANSLATES TO A WEAK FRONTAL PASSAGE ON SUNDAY WHICH WILL BRING MORE NORTHERLY FLOW TO THE REGION FOR A COUPLE OF DAYS. UNFORTUNATELY THERE IS NOT ANY BIG POST-FRONTAL COOL DOWN FORECAST...WITH HIGHS STILL EXPECTED TO BE AROUND 90 DEGREES FOR THE START OF NEXT WEEK. LOW END POPS WILL BE HELD THROUGH THE EXTENDED PERIOD AS MODELS ALL POINT TO CONTINUED UNSETTLED WEATHER EVEN THOUGH SOLUTIONS STILL DIFFER IN EXACT DETAILS OF CONVECTIVE DEVELOPMENT. && .AVIATION... FROM 18Z TAFS...VFR CONDITIONS EXPECTED OVER THE NEXT 24 HOURS AT TAF SITES...EXCEPT FOR MVFR VIS DUE TO RADIATIONAL FOG DEVELOPMENT AT KMSL BTWN 09-12Z. WINDS WILL TEND TO BE LGT SWRLY BECOMING LGT/VRB AS A SFC HIGH SHIFTS OVHD. && .CLIMATE... FOR HUNTSVILLE...THIS HAS BEEN THE HOTTEST START TO JUNE ON RECORD. THE AVERAGE TEMPERATURE FROM JUNE 1 TO JUNE 8 HAS BEEN 83.9 DEGREES THIS YEAR...WITH THE NEXT HOTTEST AVERAGE TEMPS FOR THE SAME PERIOD OCCURRING IN 1985 AT 82.2 DEGREES. AVERAGE HIGHS HAVE BEEN 96.9 DEGREES...WITH THE SECOND HOTTEST OF 94.8 DEGREES OCCURRING 100 YEARS AGO. FOR MUSCLE SHOALS...THE SHOALS HAVE SEEN THE HOTTEST AVERAGE HIGHS EVER FOR THE JUNE 1 TO JUNE 8 PERIOD (96.8 DEGREES COMPARED TO 96.0 IN 1925). BUT IT TECHNICALLY HAS ONLY BEEN THE SECOND HOTTEST START TO JUNE THERE. OVERNIGHT LOWS HAVE BEEN COOL ENOUGH THAT THE OVERALL AVERAGE TEMPERATURE HAS BEEN ONLY 82.8 DEGREES. THIS IS ONLY 0.1 DEGREES SHY OF THE RECORD...WHICH OCCURRED IN 1899. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 70 95 72 95 71 / 10 20 20 20 20 SHOALS 69 96 70 95 69 / 10 20 20 20 20 VINEMONT 67 93 68 92 68 / 10 20 20 30 20 FAYETTEVILLE 67 93 69 92 68 / 10 20 20 20 20 ALBERTVILLE 66 91 67 92 66 / 20 20 20 30 20 FORT PAYNE 65 92 67 91 65 / 20 20 20 30 20 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && DISCUSSION...CCC AVIATION...KDW
Hazardous weather outlook, Jun 9, 12:55 PM CDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1255 PM CDT THU JUN 9 2011 ALZ001>010-016-TNZ076-096-097-101015- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1255 PM CDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING...WITH BETTER CHANCES IN NORTHEASTERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE. BRIEF HEAVY DOWNPOURS AND GUSTY WINDS ARE POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED THUNDERSTORMS ARE POSSIBLE EACH DAY THROUGH THE PERIOD. BRIEF HEAVY RAINFALL AND GUSTY WINDS ARE POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. 09/KDW
In the hours before
Special weather statement, Jun 9, 4:53 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
453 PM CDT THU JUN 9 2011
ALZ009-010-092215-
DE KALB-JACKSON-
453 PM CDT THU JUN 9 2011
...SIGNIFICANT WEATHER ADVISORY FOR DEKALB AND JACKSON COUNTIES UNTIL
515 PM CDT...
AT 453 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BEATY CROSSROADS...OR 17 MILES NORTHEAST OF
RAINSVILLE...DRIFTING SOUTHEASTWARD AT 5 MPH.
WIND GUSTS FROM 40 TO 50 MPH AND DEADLY CLOUD TO GROUND LIGHTNING
STRIKES ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
HENAGAR.
SULPHER SPRINGS.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3455 8572 3472 8583 3481 8564 3472 8556
3464 8554
TIME...MOT...LOC 2152Z 330DEG 6KT 3469 8568
70/DDSpecial weather statement, Jun 9, 5:12 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
512 PM CDT THU JUN 9 2011
ALZ009-092245-
JACKSON-
512 PM CDT THU JUN 9 2011
...SIGNIFICANT WEATHER ADVISORY FOR JACKSON COUNTY UNTIL 545 PM
CDT...
AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LONG ISLAND...OR 6 MILES EAST OF
BRIDGEPORT...DRIFTING SOUTHEASTWARD AT 5 MPH.
WINDS UP TO 40 MPH AND DEADLY CLOUD TO GROUND LIGHTNING STRIKES ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
HIGDON.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3485 8561 3484 8563 3484 8565 3487 8568
3495 8572 3499 8571 3499 8561 3497 8561
3487 8559
TIME...MOT...LOC 2211Z 297DEG 6KT 3494 8561
70/DDThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 6:11 PM CDT | Special Weather Statement | HUN | Jackson | 34 min |
| Jun 9, 6:39 PM CDT | Special Weather Statement | HUN | DeKalb | 36 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.